Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 10, 2021Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 10, 2021, 9:56 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 9:56 PM CDT (02:56 UTC)
Expired
Jul 10, 2021, 10:45 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK

Counties Latimer County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2495 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
1.4
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS84 KTSA 110256
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
956 PM CDT Sat Jul 10 2021
 
OKZ065-070-071-073>075-110345-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Okfuskee OK-
McIntosh OK-
956 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...CENTRAL
MCINTOSH...LATIMER...PITTSBURG...SOUTH CENTRAL MUSKOGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1045 PM CDT...

At 956 PM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Porum to Canadian to 4 miles southeast
of Bearden. Movement was southeast at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Hartshorne...
Krebs...                          Quinton...
Weleetka...                       Savanna...
Red Oak...                        Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...
Indianola...                      Hanna...
Bearden...                        Higgins...
Raiford...                        Haywood...

This includes Interstate 40 in Oklahoma between mile markers 212 and
214, and between mile markers 267 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3540 9644 3534 9572 3548 9544 3503 9493
      3497 9493 3474 9528 3487 9609 3505 9609
      3512 9603 3512 9601 3515 9601 3515 9598
      3529 9598 3529 9641 3534 9644
TIME...MOT...LOC 0256Z 325DEG 47KT 3535 9539 3518 9565 3529 9636 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:50 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 10, 9:50 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
950 PM CDT Sat Jul 10 2021

.DISCUSSION...
Strong to severe convection continues to slowly push southward across
east central OK and west central AR this evening. Moderately strong
instability perists south of the convection, and deep layer shear
remains strong enough to maintain some organization as it continues
southward this evening. Have been hesitant to remove counties from
the severe thunderstorm watch, as moderately strong instability
persists north of the primary convective band and south of the
approaching cold front. HRRR has been consistent in developing
additional convection in that air mass, and have seen indications of
that occurring for past hour or so. Severe threat probaby not real
high north of ongoing organized convection, but could be a strong to
severe storm develop given supporting parameters. Watch currently set
to expire at 11pm, but may need to be locally extended sern OK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...69
Hazardous weather outlook, Jul 10, 3:39 PM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
339 PM CDT Sat Jul 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
339 PM CDT Sat Jul 10 2021

...SEVERE STORMS LIKELY THIS AFTERNOON AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far northeast Oklahoma near the Kansas border.
	ONSET...After 5 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma; Northwest and West Central Arkansas.
	ONSET...After 4 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma into far Northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

DISCUSSION...

A significant risk of severe weather is forecast across northeast
Oklahoma and northwest Arkansas this afternoon and evening. The
risk decreases across southeast Oklahoma during the overnight
hours. The initial, more discrete storms will pose a large hail
to ping pong ball size and damaging wind threat. There is also a
very low, but non-zero tornado threat with these storms. This
threat will be greatest across far northeast Oklahoma near the
Kansas border. As storms congeal into one or more complexes and
move south, larger pockets of damaging winds to 70 mph will become
the primary severe threat.

One to two inches of rain is expected across northeast Oklahoma
and northwest Arkansas. Isolated areas could pick up 3 to 4
inches locally, which could lead to flooding. The progressive
nature of the storms will limit the overall flood threat, however.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY thru TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Chances for storms will linger into early next week as a slow
moving upper system remains close to the region, though this
activity is not expected to be severe. After a brief break
midweek, thunderstorm chances return to the forecast for the
latter part of the work week.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jul 10, 8:26 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
826 PM CDT Sat Jul 10 2021

OKZ064>066-110215-
Okmulgee OK-Okfuskee OK-Creek OK-
826 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...OKMULGEE AND
NORTHERN OKFUSKEE COUNTIES UNTIL 915 PM CDT...

At 826 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Kellyville to 4 miles southeast of
Bristow to 3 miles northeast of Stroud. Movement was southeast at 35
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Okfuskee...                       Morris...
Beggs...                          Boley...
Mounds...                         Kellyville...
Schulter...                       Depew...
Paden...                          Slick...
Castle...                         Shamrock...
Preston...                        Okmulgee State Park...
Welty...                          Milfay...
Mason...

This includes Interstate 44 between mile markers 178 and 203.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3592 9662 3591 9641 3597 9619 3564 9573
      3547 9600 3546 9645 3546 9648 3545 9662
TIME...MOT...LOC 0126Z 318DEG 29KT 3588 9621 3578 9635 3577 9661

Lacy
Special weather statement, Jul 10, 8:28 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
828 PM CDT Sat Jul 10 2021

OKZ070-072-074-076-110200-
Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK-
828 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
SEQUOYAH...NORTHEASTERN LE FLORE AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 900 PM CDT...

At 828 PM CDT, strong thunderstorms were located along a line
extending from near Brushy to 2 miles east of Vian to 4 miles
southwest of Greenleaf State Park. Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Roland...                         Arkoma...
Vian...                           Gore...
Webbers Falls...                  Gans...
Marble City...                    Tamaha...
Brushy...                         Brushy Lake State Park...
Keefeton...                       Cowlington...
Mc Key...                         Cottonwood...

This includes Interstate 40 in Oklahoma between mile markers 278 and
325.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3530 9444 3525 9480 3534 9521 3561 9535
      3554 9498 3564 9464 3534 9443
TIME...MOT...LOC 0128Z 333DEG 32KT 3556 9476 3551 9493 3556 9521

Lacy
Special weather statement, Jul 10, 8:50 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
850 PM CDT Sat Jul 10 2021

ARZ019-029-OKZ069-072-076-110230-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-Le Flore OK-
850 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHERN
SEBASTIAN...EASTERN SEQUOYAH...SOUTHEASTERN ADAIR AND NORTHEASTERN LE
FLORE COUNTIES UNTIL 930 PM CDT...

At 850 PM CDT, a strong thunderstorm was located near Short, moving
southeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Natural Dam...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Arkoma...                         Hackett...
Bonanza...                        Moffett...
Rudy...                           Lee Creek...
Fort Smith Regional Airport...    Short...
Figure Five...                    Jenny Lind...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 14.
 Interstate 40 in Oklahoma between mile markers 320 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 24.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3514 9446 3560 9468 3575 9441 3538 9408
      3534 9408
TIME...MOT...LOC 0150Z 331DEG 32KT 3557 9454

Lacy
Special weather statement, Jul 10, 9:17 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CDT Sat Jul 10 2021

OKZ065-066-071-110300-
Okmulgee OK-Okfuskee OK-McIntosh OK-
917 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...
SOUTHWESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 1000 PM CDT...

At 916 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Pharoah to 2 miles west of Okemah to
4 miles southwest of Paden. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Henryetta...                      Boley...
Weleetka...                       Paden...
Hanna...                          Bearden...
Castle...                         Clearview...
Pharoah...                        Bryant...
Vernon...                         Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
236.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3561 9662 3559 9643 3563 9615 3519 9582
      3519 9587 3514 9591 3515 9598 3529 9598
      3529 9644 3546 9644 3546 9647 3543 9650
      3545 9655 3544 9657 3541 9654 3539 9654
      3541 9658 3540 9662
TIME...MOT...LOC 0216Z 314DEG 36KT 3552 9614 3542 9635 3546 9660

Lacy
Special weather statement, Jul 10, 9:51 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 PM CDT Sat Jul 10 2021

ARZ020-029-110315-
Sebastian AR-Franklin AR-
951 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND NORTHERN
SEBASTIAN COUNTIES UNTIL 1015 PM CDT...

At 951 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Lavaca to near Greenwood.
Movement was east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Charleston...                     Greenwood...
Lavaca...                         Altus...
Branch...                         Denning...
Wiederkehr Village...             Bloomer...
Washburn...                       Excelsior...
Burnville...                      Fort Chaffee...
Caulksville...                    Etna...
Alix...                           Crossroads...
Witcherville...                   Dayton...
Meg...                            Milltown...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3510 9416 3513 9436
      3539 9419 3538 9414 3541 9414 3543 9416
      3545 9415 3544 9408 3546 9404 3548 9371
TIME...MOT...LOC 0251Z 273DEG 31KT 3539 9412 3519 9425

Lacy
Special weather statement, Jul 10, 9:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
956 PM CDT Sat Jul 10 2021

OKZ065-070-071-073>075-110345-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Okfuskee OK-
McIntosh OK-
956 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...CENTRAL
MCINTOSH...LATIMER...PITTSBURG...SOUTH CENTRAL MUSKOGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1045 PM CDT...

At 956 PM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Porum to Canadian to 4 miles southeast
of Bearden. Movement was southeast at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Hartshorne...
Krebs...                          Quinton...
Weleetka...                       Savanna...
Red Oak...                        Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...
Indianola...                      Hanna...
Bearden...                        Higgins...
Raiford...                        Haywood...

This includes Interstate 40 in Oklahoma between mile markers 212 and
214, and between mile markers 267 and 270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3540 9644 3534 9572 3548 9544 3503 9493
      3497 9493 3474 9528 3487 9609 3505 9609
      3512 9603 3512 9601 3515 9601 3515 9598
      3529 9598 3529 9641 3534 9644
TIME...MOT...LOC 0256Z 325DEG 47KT 3535 9539 3518 9565 3529 9636

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:08 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee52 min
Jul 10, 7:25 PM CDTSpecial Weather StatementTSACherokee, Muskogee, Sequoyah35 min
Jul 10, 7:27 PM CDTSpecial Weather StatementTSATulsa, Wagoner33 min
Jul 10, 7:35 PM CDTAreal Flood AdvisoryTSACherokee, Creek, Mayes, Osage, Pawnee, Rogers and 2 more3 hr
Jul 10, 7:49 PM CDTSpecial Weather StatementTSATulsa26 min
Jul 10, 7:51 PM CDTSevere Thunderstorm WarningTSACreek39 min
Jul 10, 7:58 PM CDTSpecial Weather StatementTSAAdair, Sequoyah32 min
Jul 10, 8:11 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Rogers, Tulsa, Wagoner49 min
Jul 10, 8:23 PM CDTSpecial Weather StatementTSASequoyah37 min
Jul 10, 8:26 PM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee49 min
Jul 10, 8:28 PM CDTSpecial Weather StatementTSASequoyah32 min
Jul 10, 8:39 PM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Okmulgee51 min
Jul 10, 8:40 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Creek, Muskogee, Okmulgee, Sequoyah and 2 more3 hr
Jul 10, 8:43 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner29 min
Jul 10, 8:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee44 min
Jul 10, 9:17 PM CDTSpecial Weather StatementTSAOkfuskee43 min
Jul 10, 9:20 PM CDTSevere Thunderstorm WarningTSASequoyah40 min
Jul 10, 9:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee34 min
Jul 10, 10:21 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg39 min
Jul 10, 10:22 PM CDTAreal Flood AdvisoryTSACreek, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more3 hr
Jul 10, 10:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 10, 10:50 PM CDTSpecial Weather StatementTSALatimer, LeFlore25 min
Jul 10, 11:07 PM CDTSpecial Weather StatementTSALeFlore38 min
Jul 10, 11:10 PM CDTSpecial Weather StatementTSAPittsburg35 min
Jul 11, 12:05 AM CDTSpecial Weather StatementTSAPushmataha55 min
Jul 11, 12:43 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha47 min
Jul 11, 1:28 AM CDTSpecial Weather StatementTSAChoctaw62 min
Jul 11, 1:56 AM CDTAreal Flood AdvisoryTSAChoctaw3 hr
Jul 11, 2:27 AM CDTSpecial Weather StatementTSAChoctaw63 min
Jul 10, 8:50 PM CDTSpecial Weather StatementTSACrawford40 min
Jul 10, 9:51 PM CDTSpecial Weather StatementTSASebastian24 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.